MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after full implantation of the preloaded toric intraocular lens (iol) into the right eye, a defect was found on the lens.The lens was removed during the same procedure.Unplanned sutures and an unplanned incision enlargement was required.No vitrectomy was needed.There was a 45 minute delay in procedure.Directions for use were followed.No further information was provided.
 
Additional Manufacturer Narrative
Section a3b: gender: unknown; requested but not provided.Section a6: race: unknown; requested but not provided.Section d6a: if implanted, give date: not applicable, as lens was removed during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed during the same procedure.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - clinical code 4581 is to capture incision enlarged.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The product was returned to the manufacturing site for evaluation.Additional information: section d9: device available for evaluation? yes section d9: date returned to manufacturer: apr 29, 2024.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection of the complaint device reveal that the plunger rod was fully advanced, and the plunger rod tip was damaged consistent with damage that occurs during shipping.The lens module was opened, and no damage or viscoelastic residue was identified.Device assembly was inspected, presenting with no issues.No lens was received.The complaint issue was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19282996
Report Number3012236936-2024-000135
Device Sequence Number15190897
Product Code MJP
UDI-Device Identifier05050474747128
UDI-Public(01)05050474747128(17)250808
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2025
Device Model NumberDIU225
Device Catalogue NumberDIU225U195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer06/04/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight100 KG
Patient EthnicityHispanic